MAUDE Adverse Event Report: HOLOGIC, INC THINPREP¿ CYTOLYT® SOLUTION

HOLOGIC, INC THINPREP¿ CYTOLYT® SOLUTION
Catalog Number 0236004
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal investigation performed by manufacturer: returned material: the complainant did not return the allegedly defective material for evaluation.The investigation was performed on manufacturing retained material.Method: since the complainant did not return the reported bottle, the investigation relied on retained product evaluation.Hologic scientific product support (sps) evaluated retained, unopened samples from lot 5062ec using the following method: 1.Invert the bottle, cup, or tube three to five times to homogenize the solution.2.Pour a 20 ml aliquot directly into a clean empty thinprep vial.Label and cap the vial.3.Process the vial to prepare a slide using a thinprep 5000 processor with the nongyn sequence, thinprep nongyn filters, and thinprep slides.4.Stain the slides per fixation and staining procedure.Coverslip the slides using an approved method.5.Review the slides for the presence of any contaminant using standard light microscopy with 10x ocular lenses and 10x, 20x, and 60x objective lenses.Findings: on september 2, 2025, sps identified a fungal appearing contaminant on a slide prepared from the retained quart from lot 5062ec.Sps performed additional retain testing across all unexpired lots of cytolyt quart, cup, and tube configurations in distribution.All lots other than 5062ec met appearance specifications and were free of contamination.On october 19, 2025, microbac laboratories identified the organism as parengyodontium album using dna sequencing technology.On november 10, 2025, sps completed the full retain review confirming that only lot 5062ec exhibited visible fungal contamination.Conclusion: the investigation confirmed microbial contamination in one retained, unopened bottle of thinprep cytolyt solution lot 5062ec.No other lots were affected.Per risk assessment the overall probability of occurrence of harm is improbable.No adverse events, misdiagnoses, or patient harms have been reported.Although the clinical risk is low, the product does not conform to its labeling and represents a gmp nonconformance.As such, lot 5062ec has been recalled from the field.
 
Event or Problem Description
Hologic scientific product support (sps) identified a fungal contaminant on a slide prepared from the retained quart of thinprep cytolyt solution (quart configuration, lot 5062ec) following a complaint from a customer in the united states regarding fungal-appearing material in the same lot.Dna sequencing subsequently identified the organism as parengyodontium album, an environmental fungus and rare opportunistic pathogen.No adverse events, misdiagnoses, or patient harm have been reported; however, out of an abundance of caution, hologic is submitting this mdr.

Brand Name
THINPREP¿ CYTOLYT® SOLUTION
Common Device Name
CYTOLYT
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough 01752
Manufacturer Contact
caroline bartlett
MDR Report Key23643897
Report Number1222780-2025-00601
Device Sequence Number10160684
Product Code LEA
UDI-Device Identifier25420045508405
UDI-Public(01)25420045508405(17)270303(10)5062EC
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0236004
Device Lot Number5062EC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1000120743/09022025/R000
Patient Sequence Number1
Patient SexUnknown